Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 1, NWS Marquette, MI

January 3, 2021

NWS Marquette, MI issued this small craft advisory at Jan 3, 2021, 3:47 AM EST. It took effect at Jan 3, 2021, 9:00 AM EST. It was in force for 43 hr.

The area

The counties it named.

The facts

Issued
Jan 3, 2021, 3:47 AM EST (08:47 UTC)
In effect from
Jan 3, 2021, 9:00 AM EST
Expired
Jan 5, 2021, 4:00 AM EST
In force
43 hr
Issued by
NWS Marquette, MI

The text

As transmitted.

588 
WHUS73 KMQT 030847
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
347 AM EST Sun Jan 3 2021

LSZ243-244-031700-
/O.NEW.KMQT.SC.Y.0001.210103T1400Z-210104T0200Z/
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
347 AM EST Sun Jan 3 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
EST THIS EVENING...

* WHAT...Southwest winds 5 to 15 kt and waves 2 to 5 ft expected.

* WHERE...Upper Entrance of Portage Canal to Eagle River MI and 
  Eagle River to Manitou Island MI.

* WHEN...From 9 AM this morning to 9 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
7 follow-up statements
163 
WHUS73 KMQT 031538
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
1038 AM EST Sun Jan 3 2021

LSZ243-244-032345-
/O.CON.KMQT.SC.Y.0001.000000T0000Z-210104T0200Z/
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
1038 AM EST Sun Jan 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...

* WHAT...Southwest winds around 15 kt and waves 2 to 5 ft 
  occurring.

* WHERE...Eagle River to Manitou Island MI and Upper Entrance of 
  Portage Canal to Eagle River MI.

* WHEN...Until 9 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
140 
WHUS73 KMQT 032129
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
429 PM EST Sun Jan 3 2021

LMZ248-250-040530-
/O.NEW.KMQT.SC.Y.0002.210104T1500Z-210105T0300Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
429 PM EST Sun Jan 3 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 10 PM EST
MONDAY...

* WHAT...Southwest winds 10 to 20 kt and waves 2 to 5 ft 
  expected.

* WHERE...Seul Choix Point to Point Detour MI and 5NM East of a 
  line from Fairport MI to Rock Island Passage.

* WHEN...From 10 AM to 10 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ250-251-040300-
/O.EXB.KMQT.SC.Y.0001.000000T0000Z-210104T0300Z/
Munising to Grand Marais MI-Grand Marais to Whitefish Point MI-
429 PM EST Sun Jan 3 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WHAT...South winds 10 to 15 kt with gusts up to 25 kt occurring.

* WHERE...Munising to Grand Marais MI and Grand Marais to 
  Whitefish Point MI.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ243-244-040530-
/O.EXT.KMQT.SC.Y.0001.000000T0000Z-210105T0600Z/
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
429 PM EST Sun Jan 3 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST TUESDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and 
  waves 4 to 7 ft occurring.

* WHERE...Upper Entrance of Portage Canal to Eagle River MI and 
  Eagle River to Manitou Island MI.

* WHEN...Until 1 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TAP
945 
WHUS73 KMQT 040235
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
935 PM EST Sun Jan 3 2021

LSZ241-242-041045-
/O.EXB.KMQT.SC.Y.0002.210104T1500Z-210105T0900Z/
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
935 PM EST Sun Jan 3 2021 /835 PM CST Sun Jan 3 2021/

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM EST /9 AM CST/
MONDAY TO 4 AM EST /3 AM CST/ TUESDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt
  becoming west winds 10 to 20 kt with gusts up to 25 kt. Waves 3
  to 6 ft expected.

* WHERE...Black River to Ontonagon MI and Ontonagon to Upper 
  Entrance of Portage Canal MI.

* WHEN...From 10 AM EST /9 AM CST/ Monday to 4 AM EST /3 AM CST/ 
  Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ243-244-041045-
/O.EXT.KMQT.SC.Y.0001.000000T0000Z-210105T0900Z/
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
935 PM EST Sun Jan 3 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST TUESDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt 
  becoming west/northwest winds 10 to 20 kt with gusts up to 25 kt
  late. Waves 4 to 7 ft occurring.

* WHERE...Upper Entrance of Portage Canal to Eagle River MI and 
  Eagle River to Manitou Island MI.

* WHEN...Until 4 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ250-251-041045-
/O.EXT.KMQT.SC.Y.0001.000000T0000Z-210104T1200Z/
Munising to Grand Marais MI-Grand Marais to Whitefish Point MI-
935 PM EST Sun Jan 3 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST MONDAY...

* WHAT...South winds around 15 kt with gusts up to 25 kt occurring.

* WHERE...Munising to Grand Marais MI and Grand Marais to 
  Whitefish Point MI.

* WHEN...Until 7 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ248-250-041045-
/O.CON.KMQT.SC.Y.0002.210104T1500Z-210105T0300Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
935 PM EST Sun Jan 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM EST
MONDAY...

* WHAT...Southwest winds 10 to 20 kt and waves 2 to 5 ft 
  expected.

* WHERE...5NM East of a line from Fairport MI to Rock Island 
  Passage and Seul Choix Point to Point Detour MI.

* WHEN...From 10 AM to 10 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TAP
380 
WHUS73 KMQT 040840
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
340 AM EST Mon Jan 4 2021

LSZ243-244-041645-
/O.CON.KMQT.SC.Y.0001.000000T0000Z-210105T0900Z/
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
340 AM EST Mon Jan 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
TUESDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 25 kt and waves 
  3 to 6 ft occurring.

* WHERE...Upper Entrance of Portage Canal to Eagle River MI and 
  Eagle River to Manitou Island MI.

* WHEN...Until 4 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ241-242-041645-
/O.CON.KMQT.SC.Y.0002.210104T1500Z-210105T0900Z/
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
340 AM EST Mon Jan 4 2021 /240 AM CST Mon Jan 4 2021/

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM EST /9 AM
CST/ THIS MORNING TO 4 AM EST /3 AM CST/ TUESDAY...

* WHAT...West winds 10 to 15 kt with gusts up to 25 kt and waves 
  2 to 5 ft expected.

* WHERE...Ontonagon to Upper Entrance of Portage Canal MI and 
  Black River to Ontonagon MI.

* WHEN...From 10 AM EST /9 AM CST/ this morning to 4 AM EST /3 
  AM CST/ Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ248-250-041645-
/O.CON.KMQT.SC.Y.0002.210104T1500Z-210105T0300Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
340 AM EST Mon Jan 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 10 PM EST THIS EVENING...

* WHAT...Southwest winds 5 to 15 kt and waves 2 to 5 ft expected.

* WHERE...5NM East of a line from Fairport MI to Rock Island 
  Passage and Seul Choix Point to Point Detour MI.

* WHEN...From 10 AM this morning to 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ250-251-041200-
/O.CON.KMQT.SC.Y.0001.000000T0000Z-210104T1200Z/
Munising to Grand Marais MI-Grand Marais to Whitefish Point MI-
340 AM EST Mon Jan 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* WHAT...South winds 10 to 15 kt with gusts up to 25 kt 
  occurring.

* WHERE...Munising to Grand Marais MI and Grand Marais to 
  Whitefish Point MI.

* WHEN...Until 7 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
096 
WHUS73 KMQT 041539
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
1039 AM EST Mon Jan 4 2021

LSZ243-244-042345-
/O.CON.KMQT.SC.Y.0001.000000T0000Z-210105T0900Z/
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
1039 AM EST Mon Jan 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
TUESDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 25 kt and waves 
  3 to 6 ft occurring.

* WHERE...Eagle River to Manitou Island MI and Upper Entrance of 
  Portage Canal to Eagle River MI.

* WHEN...Until 4 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ241-242-042345-
/O.CON.KMQT.SC.Y.0002.000000T0000Z-210105T0900Z/
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
1039 AM EST Mon Jan 4 2021 /939 AM CST Mon Jan 4 2021/

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST /3 AM
CST/ TUESDAY...

* WHAT...West winds 10 to 15 kt with gusts up to 25 kt and waves 
  2 to 5 ft occurring.

* WHERE...Black River to Ontonagon MI and Ontonagon to Upper 
  Entrance of Portage Canal MI.

* WHEN...Until 4 AM EST /3 AM CST/ Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ248-250-042345-
/O.CON.KMQT.SC.Y.0002.000000T0000Z-210105T0300Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
1039 AM EST Mon Jan 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Southwest winds 5 to 15 kt and waves 2 to 5 ft 
  occurring.

* WHERE...5NM East of a line from Fairport MI to Rock Island 
  Passage and Seul Choix Point to Point Detour MI.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
217 
WHUS73 KMQT 042125
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
425 PM EST Mon Jan 4 2021

LSZ241-042230-
/O.CAN.KMQT.SC.Y.0002.000000T0000Z-210105T0900Z/
Black River to Ontonagon MI-
425 PM EST Mon Jan 4 2021 /325 PM CST Mon Jan 4 2021/

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

LSZ250-251-050300-
/O.EXA.KMQT.SC.Y.0002.000000T0000Z-210105T0300Z/
Munising to Grand Marais MI-Grand Marais to Whitefish Point MI-
425 PM EST Mon Jan 4 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt occurring.

* WHERE...Munising to Grand Marais MI and Grand Marais to 
  Whitefish Point MI.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ243-244-050530-
/O.CON.KMQT.SC.Y.0001.000000T0000Z-210105T0900Z/
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
425 PM EST Mon Jan 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
TUESDAY...

* WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt
  becoming northwest winds 10 to 15 kt. Waves 3 to 5 ft 
  occurring.

* WHERE...Upper Entrance of Portage Canal to Eagle River MI and 
  Eagle River to Manitou Island MI.

* WHEN...Until 4 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ242-050530-
/O.CON.KMQT.SC.Y.0002.000000T0000Z-210105T0900Z/
Ontonagon to Upper Entrance of Portage Canal MI-
425 PM EST Mon Jan 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
TUESDAY...

* WHAT...West winds 10 to 15 kt and waves 2 to 5 ft occurring.

* WHERE...Ontonagon to Upper Entrance of Portage Canal MI.

* WHEN...Until 4 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ248-250-050300-
/O.CON.KMQT.SC.Y.0002.000000T0000Z-210105T0300Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
425 PM EST Mon Jan 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  waves 2 to 5 ft occurring.

* WHERE...5NM East of a line from Fairport MI to Rock Island 
  Passage and Seul Choix Point to Point Detour MI.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TAP
104 
WHUS73 KMQT 050234
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
934 PM EST Mon Jan 4 2021

LSZ250-051045-
/O.CAN.KMQT.SC.Y.0002.000000T0000Z-210105T0300Z/
/O.NEW.KMQT.SC.Y.0003.210105T1200Z-210105T1800Z/
Munising to Grand Marais MI-
934 PM EST Mon Jan 4 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 1 PM EST TUESDAY...

* WHAT...Northwest winds 10 to 15 kt and waves 2 to 4 ft 
  expected.

* WHERE...Munising to Grand Marais MI.

* WHEN...From 7 AM to 1 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ251-050345-
/O.CAN.KMQT.SC.Y.0002.000000T0000Z-210105T0300Z/
Grand Marais to Whitefish Point MI-
934 PM EST Mon Jan 4 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

LMZ248-250-050345-
/O.EXP.KMQT.SC.Y.0002.000000T0000Z-210105T0300Z/
Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
934 PM EST Mon Jan 4 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING...

$$

LSZ249-051045-
/O.NEW.KMQT.SC.Y.0003.210105T1200Z-210105T1800Z/
Marquette to Munising MI-
934 PM EST Mon Jan 4 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 1 PM EST TUESDAY...

* WHAT...Northwest winds 10 to 15 kt and waves 2 to 4 ft 
  expected.

* WHERE...Marquette to Munising MI.

* WHEN...From 7 AM to 1 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ243-244-050900-
/O.CON.KMQT.SC.Y.0001.000000T0000Z-210105T0900Z/
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
934 PM EST Mon Jan 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
TUESDAY...

* WHAT...Waves 3 to 5 ft occurring.

* WHERE...Eagle River to Manitou Island MI and Upper Entrance of 
  Portage Canal to Eagle River MI.

* WHEN...Until 4 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LSZ242-050900-
/O.CON.KMQT.SC.Y.0002.000000T0000Z-210105T0900Z/
Ontonagon to Upper Entrance of Portage Canal MI-
934 PM EST Mon Jan 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
TUESDAY...

* WHAT...Waves 2 to 5 ft occurring.

* WHERE...Ontonagon to Upper Entrance of Portage Canal MI.

* WHEN...Until 4 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TAP

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 3, 3:02 AM EST, 45 minutes earlier.

Area forecast discussion, Jan 3, 3:02 AM EST, 45 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
302 AM EST Sun Jan 3 2021

.SHORT TERM...(Today and tonight)
Issued at 301 AM EST SUN JAN 3 2021

A mix of low clouds and patchy fog/freezing fog has been the
story overnight across the central and east. GOES 16 Night Fog and
Nighttime Microphysics RGB products highlight a sharp edge of low
strat/low vis through eastern Iron County that extends through
central Marquette County. Parts east of this line have experienced
wavering visibilities between 1 and 3 miles for most of the night
and low ceilings. In these areas, temps have ranged from the high
teens closer to this line, to the low 30s in Newberry. West of
this line the polemic light southwest flow and terrain have kept
the fog and clouds at bay. Radiational cooling in these areas have
sent temps into the low teens so far.

At ~500 mb, GOES Water Vapor Channel 9 highlights a mid-level ridge
that extends from the eastern Great Lakes northward over our region
and into the Plains. Just south of this, a closed low has been
giving the southern Lake Michigan region some light snow. Upstream
from there, another shortwave is over the western Plains. Because
the ridge over our region will persist through this forecast period,
pushing these shortwaves away from our region, the most exciting
thing will be when the fog will mix out today and its redevelopment
tonight. The CAMS appear to be a mixed bag of when this is expected,
but generally, the consensus appears to be close to noon in the
central and followed in the east an hour or two later. Since the
cloud cover is expected to linger in these areas today, not
expecting much warming and daytime highs should top out in the mid-
30s. In areas in the west where ample sunshine should filter down to
the ground, highs should climb into the upper 30s to perhaps even
40F. This evening, as the temps fall again, another round of
fog/freezing fog is expected to develop in the central and east.
Overnight lows should fall into the low 20s to high teens in the
west half and stay in the mid-upper 20s in the east half.

.LONG TERM...(Sunday night through Saturday)
Issued at 134 PM EST SAT JAN 2 2021

Upper air pattern consists of a 500 mb trough in the Ozarks and a
closed low over NY 00z Mon with a shortwave in the Canadian
Prairies. The Canadian shortwave moves east and into the upper Great
Lakes on Mon and this digs into New England on Tue. Pretty quiet for
this forecast period.

In the extended, the GFS and ECMWF show a deep 500 mb trough over
the plains 12z Wed with a ridge in the western U.S. and a shortwave
ridge over the upper Great Lakes and the Mississippi River valley.
The deep 500 mb trough forms a closed low over the central plains
12z Thu that heads east into the southern Appalachians 12z Fri. Huge
differences show up 12z Sat with the Canadian and ECMWF showing a
trough over the upper Great Lakes while the GFS has a 500 mb ridge.
Will be pretty quiet for this forecast period with temperatures
remaining above normal.
&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 637 PM EST SAT JAN 2 2021

VFR conditions are expected through the fcst period at IWD and
CMX, but models still show SAW going back into fog and low stratus
later this evening and staying that way through at least sunrise
Sunday. Have SAW going to IFR late this evening and then LIFR
overnight with improvement to VFR late Sunday morning or around
noon as diurnal mixing/subsidence allow low clouds to scatter
out.
&&

.MARINE...(For the 4 AM Lake Superior forecast issuance)
Issued at 301 AM EST SUN JAN 3 2021

SW winds could gust to 25-30kts through this morning, particularly
in the west half in the Isle Royale Keweenaw funnel. SW winds around
25-30 kts are expected again over the same area late tonight and
linger into early afternoon on Monday. Some gale force gust to 35kts
will be possible during this period. Beyond this, the benign pattern
will result in 20kts or less across the lake through the week.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
None.
Lake Superior...
None.
Lake Michigan...
None.
&&

SHORT TERM...JP
LONG TERM...07
AVIATION...Voss
MARINE...JP
Hazardous weather outlook, Jan 2, 3:04 PM EST, 12 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
304 PM EST Sat Jan 2 2021

MIZ001>007-009>014-084-085-031300-
Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce-
Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft-
Southern Houghton-Northern Schoolcraft-
304 PM EST Sat Jan 2 2021 /204 PM CST Sat Jan 2 2021/

This Hazardous Weather Outlook is for portions of western Upper
Michigan and central Upper Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LSZ162-240>251-263>267-031300-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
304 PM EST Sat Jan 2 2021 /204 PM CST Sat Jan 2 2021/

This Hazardous Weather Outlook is for portions of Eastern Lake
Superior...Central Lake Superior and Western Lake Superior.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LMZ221-248-250-031300-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
304 PM EST Sat Jan 2 2021

This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

07

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 4:29 PM ESTSmall Craft AdvisoryMQT36 hr

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.